Home         Forums  

Go Back   Marrowforums > Bone Marrow Failure Diseases > AA
Register FAQ Search Today's Posts Mark Forums Read

AA Aplastic anemia

Reply
 
Thread Tools Search this Thread
  #1  
Old Tue Jan 3, 2012, 07:40 AM
mnsnyl mnsnyl is offline
Member
 
Join Date: Aug 2010
Posts: 11
High liver enzymes

Hello dear AA family, I have been using 200mg sandimmune for 17 months and my counts are still improving. But the day before I had severe tummy pain and went to a gastroenterolog, she made some tests. My liver enzymes were sooooo high;

ALT 216 (0-33)
AST 294 (0-31)
GGT 79 (0-31)
total bilirubin 3.42 (0-2,1)
direk biluribin 1.73 (0-0.3)

the doc said " while trying to recover your marrow, don't lose your liver." and cyclosporine was cut off now. I am so worried about this sudden cut off. What if my blood levels falls again? If I continue taking cyclosporin what happens to my liver? By the way a 40*48mm overian cyst was found in my rigth over. Also because of the tummy pain, my doc suspected if it can be ulcer or gastritist, I am waiting their test results. I am just 22 years old and I really don't know how to overcome with all these
Reply With Quote
  #2  
Old Tue Jan 3, 2012, 10:11 AM
Marlene Marlene is offline
Member
 
Join Date: Oct 2006
Location: Springfield, VA
Posts: 1,036
Did your Hematologist take you off the Sandimmune? So many things can cause liver enzymes to be elevated so I if you haven't already, call your hematologist so they can work with you on all of this. I assume your doc was running a chem panel each month so find out what your prior labs were. Were the liver enzymes trending up or was this a sudden spike.

A blocked bile duct can cause both pain and liver enzyme problems. So make sure they checked out your gall bladder and pancreas ( they share the duct going into the digestive track and if they get blocked, cause pain and bile to back up)

Don't panic about the ovarian cyst just yet. Most will resolve within one to three cycles. Did they tell you what type of cyst it is. Every cycle, during ovulation, small cyst can and do occur on the ovary that is getting ready to release an egg. And for some, when the egg breaks free from the ovary, it may bleed a little and can cause anywhere from abdominal discomfort to pain. The abdominal cavity does not tolerate blood well. There are times when the process does not complete and the cyst remains.

So the most important thing is to get with your hematologist to address the drugs and liver enzymes.
__________________
Marlene, wife to John DX w/SAA April 2002, Stable partial remission; Treated with High Dose Cytoxan, Johns Hopkins, June 2002. FE is down to 384.
Reply With Quote
  #3  
Old Wed Jan 4, 2012, 04:10 AM
mnsnyl mnsnyl is offline
Member
 
Join Date: Aug 2010
Posts: 11
Firstly thanks for your reply Marlene. The gastroentrolog took me off sandimmune, I still couldn’t contact with my hema as he is in abroad. I had my last liver test 3 months ago, it was normal at that time. Gall bladder and pancreas were checked, there was no problem with them. But today I learned that I had helicobacter pylori in my tummy. In treatment of it 3drugs are given together, of them are 2 antibiotics. I am really really worried now about how can my body tolarete them.
Reply With Quote
  #4  
Old Wed Jan 4, 2012, 09:31 AM
Marlene Marlene is offline
Member
 
Join Date: Oct 2006
Location: Springfield, VA
Posts: 1,036
Doesn't your hematologist have someone else covering for him? They really need to be involved in these decisions. By chance, did the gastro consult with him or another hematologist?

If the answer is no to these, you may want to find another hematologist or get in to see your GP for guidance.

This is my take on h-pylori. Look up the three drugs on rxlist.com so that you know what you are taking and potential side effects. I assume the third medicine is for reducing the acid in your stomach. You have two concerns here. One - the effect on the liver; and Two - the effect on your bone marrow. Pretty much, all antibiotics can negatively impact the BM. Some, however, are more dangerous. So look up the drugs.

Another to ask is: Can you hold off on treating the h-pylori until the liver calms down or until you consult with your hematologist. My thinking is it can wait. But if you have an active ulcer, I wouldn't wait long. If you just have the bacteria, then I think you have time. This is just my opinion. There are some natural approaches you do in the meantime that can help.

I tend to take a slower, less aggressive approach in some aspects of treatment especially since you just came off your cylco, I would be hard pressed to muddy the waters by adding new drugs.

That being said, I would be remiss if I didn't mention that they have found links between h-pylori and blood disorders. So it would be good to deal with it in very near future.

Bottom line....I feel working closely with your hematologist to address these issues is critical. You'll want close monitoring of your blood during all of this and I doubt the gastro is in a position to do this for you.

These diseases are difficult to navigate. Just when you think you have everything under control, something else rears its ugly head. You just have to push forward and know you'll get through this too. Every doctor John saw for medical issues not related to his bone marrow, consulted with his hematologist before they treated him. I think they were afraid of the SAA since they never treated anyone with it.
__________________
Marlene, wife to John DX w/SAA April 2002, Stable partial remission; Treated with High Dose Cytoxan, Johns Hopkins, June 2002. FE is down to 384.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Posaconazole (Noxafil) causes liver failure ? Raj Drugs and Drug Treatments 0 Mon Jul 18, 2011 02:23 AM
high liver counts after years of MDS? celebrations General Health Issues 8 Wed Jun 15, 2011 02:03 PM
Unexpected very high ferritin mausmish Transfusions and Iron Overload 10 Tue Jun 7, 2011 08:56 AM
Iron Overload, Liver and Heart Function Francine S Transfusions and Iron Overload 9 Thu Sep 10, 2009 05:18 AM
bone marrow or liver disorder JANIE Questions and Answers 1 Tue Feb 3, 2009 03:27 PM


All times are GMT -4. The time now is 07:26 AM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright © 2006-2012 Marrowforums.org